Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Poisson transforms on vector bundles

Author: An Yang
Journal: Trans. Amer. Math. Soc. 350 (1998), 857-887
MSC (1991): Primary 22E46; Secondary 43A85
MathSciNet review: 1370656
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a connected real semisimple Lie group with finite center, and $K$ a maximal compact subgroup of $G$. Let $(\tau,V)$ be an irreducible unitary representation of $K$, and $G\times _K\,V$ the associated vector bundle. In the algebra of invariant differential operators on $G\times _K\,V$ the center of the universal enveloping algebra of $\operatorname{Lie}(G)$ induces a certain commutative subalgebra $Z_\tau$. We are able to determine the characters of $Z_\tau$. Given such a character we define a Poisson transform from certain principal series representations to the corresponding space of joint eigensections. We prove that for most of the characters this map is a bijection, generalizing a famous conjecture by Helgason which corresponds to $\tau$ the trivial representation.

References [Enhancements On Off] (What's this?)

  • [Ban] E. P. van den Ban, The principal series for a reductive symmetric space II, Eisenstein integrals, J. Funct. Anal. 109 (1992), 331-441. MR 93j:22025
  • [BS] E. P. van den Ban, H. Schlichtkrull, Asymptotic expansions and boundary values of eigenfunctions on Riemannian symmetric spaces, J. Reine Angew. Math. 380 (1987), 108-165. MR 89g:43010
  • [Ca] W. Casselman, Canonical extensions of Harish-Chandra modules to representations of $G$, Canad. J. Math. (1989), 385-438. MR 90j:22013
  • [Deit] A. Deitmar, Invariant operators on higher $K$-types, J. Reine Angew. Math. 412 (1990), 97-107. MR 92b:22013
  • [Ga] P. Gaillard, Eigenforms of the Laplacian on real and complex hyperbolic spaces, J. Funct. Anal. 78 (1988), 99-115. MR 89h:58198
  • [Helg1] S. Helgason, Group and Geometric Analysis, Academic Press, 1984. MR 86c:22017
  • [Helg2] -, A duality for symmetric spaces with applications to group representations I, II, Adv. in Math. 5 (1970), 1-154; 22 (1976), 1187-219. MR 55:3169
  • [Helg3] -, Some results on invariant differential operators on symmetric spaces, Amer. J. Math. 114 (1992), 789-811. MR 94a:22020
  • [Kato] T. Kato, Perturbation theory for linear operators, 1980.
  • [KKMOOT] M. Kashiwara, A. Kowata, K. Minemura, K. Okamoto, T. Oshima, M. Tanaka, Eigenfunctions of invariant differential operators on a symmetric space, Ann. of Math. (2) 107 (1978), 1-39. MR 81f:43013
  • [Lep] J. Lepowsky, Algebraic results on representations of semisimple Lie groups, Trans. Amer. Math. Soc. 176 (1973), 1-44. MR 49:10819
  • [Lew] J. Lewis, Eigenfunctions on symmetric spaces with distribution valued boundary forms, J. Funct. Anal. 29 (1978), 331-357. MR 80f:43020
  • [Min] K. Minemura, Invariant differential operators and spherical sections of a homogeneous vector bundle, Tokyo J. Math. 15 (1992), 231-245. MR 93b:22014
  • [OS] T. Oshima, J. Sekiguchi, Eigenspaces of invariant differential operators on an affine symmetric space, Invent. Math. 57 (1980), 1-81. MR 81k:43014
  • [Shim] N. Shimeno, Eigenspaces of invariant differential operators on a homogeneous line bundle on a Riemannian symmetric space, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 37 (1990), 201-234. MR 91j:22008
  • [Sch] W. Schmid, Boundary value problems for group invariant differential equations, Astérique, hors série, 1985, 311-321. MR 87h:22018
  • [SV] B. Speh, D. Vogan, Reducibility of generalized principal series representations, Acta Math. 145 (1980), 227-299. MR 82c:22018
  • [Ven] H. van der Ven, Vector valued Poisson transforms on Riemannian symmetric spaces of rank one, J. Funct. Anal. 119 (1994), 358-400. MR 96a:22016
  • [Vogan] D. Vogan, Representations of Real Reductive Lie Groups, Birkhäuser, 1981. MR 83c:22022
  • [Wall] N. Wallach, Real Reductive Groups. I, II, Academic Press, 1988 & 1992. MR 89i:22029; MR 93m:22018
  • [Wall1] N. Wallach, Asymptotic expansions of generalized matrix entries of representations of real reductive groups, Lie Group Representations, I. Lecture Notes in Mathematics, 1024, Springer-Verlag, 1983. MR 85g:22029
  • [Wall2] N. Wallach, On Harish-Chandra's generalized $C$-functions, Amer. J. Math. 97 (1975), 386-403. MR 53:3202
  • [War] G. Warner, Harmonic Analysis on Semisimple Lie Groups. I, II, 1972. MR 58:16979; MR 58:16980

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 22E46, 43A85

Retrieve articles in all journals with MSC (1991): 22E46, 43A85

Additional Information

An Yang
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, 2-251, Cambridge, Massachusetts 02139
Address at time of publication: Micro Strategy, 5th Floor, 2650 Park Tower Dr., Metro Place 1, Vienna, Virginia 22180

Received by editor(s): September 28, 1994
Received by editor(s) in revised form: January 30, 1995
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society